Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 13, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Sep 1, 2007, 4:02 AM MDT for Carter County, Custer County, Fallon County, Montana. It took effect at Sep 1, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 4:02 AM MDT (10:02 UTC)
- In effect from
- Sep 1, 2007, 12:00 PM MDT
- Expired
- Sep 1, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Billings, MT
Counties Carter County, MT, Custer County, MT, Fallon County, MT
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3632 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBYZ 011002 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 402 AM MDT SAT SEP 1 2007 MTZ132-133-011800- /O.NEW.KBYZ.FW.W.0013.070901T1800Z-070902T0200Z/ CUSTER COUNTY-SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 402 AM MDT SAT SEP 1 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR PORTIONS OF SOUTHEAST MONTANA AND NORTHWEST SOUTH DAKOTA FOR GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...132...133. EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 15 TO 25 MPH BY NOON TODAY AND CONTINUE UNTIL EARLY THIS EVENING. THIS WILL COMBINE WITH HUMIDITIES IN THE MID TO UPPER TEENS AND TEMPERATURES IN THE 90S TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. WINDS WILL DECREASE BY SUNSET...AND AN IMPROVED HUMIDITY RECOVERY CAN BE EXPECTED TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JKL
3 follow-up statements
000 WWUS85 KBYZ 011619 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 1019 AM MDT SAT SEP 1 2007 MTZ132-133-020200- /O.CON.KBYZ.FW.W.0013.070901T1800Z-070902T0200Z/ CUSTER COUNTY-SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 1019 AM MDT SAT SEP 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR PORTIONS OF SOUTHEAST MONTANA AND NORTHWEST SOUTH DAKOTA FOR GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...132...133. NORTHWEST WINDS AT 15 TO 25 MILES AN HOUR WILL COMBINE WITH HUMIDITIES IN THE MID TO UPPER TEENS AND TEMPERATURES IN THE 90S TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. WINDS WILL DECREASE BY SUNSET...AND AN IMPROVED HUMIDITY RECOVERY CAN BE EXPECTED TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARTHUR
000 WWUS85 KBYZ 012125 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 325 PM MDT SAT SEP 1 2007 MTZ132-133-020200- /O.CON.KBYZ.FW.W.0013.000000T0000Z-070902T0200Z/ CUSTER COUNTY-SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 325 PM MDT SAT SEP 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR PORTIONS OF SOUTHEAST MONTANA AND NORTHWEST SOUTH DAKOTA FOR GUSTY WINDS AND LOW HUMIDITIES...... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ... 132...133. NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH HUMIDITIES IN THE MID TO UPPER TEENS AND TEMPERATURES IN THE 90S TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. WINDS WILL DECREASE BY SUNSET...AND AN IMPROVED HUMIDITY RECOVERY CAN BE EXPECTED OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HOOLEY
000 WWUS85 KBYZ 020159 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 759 PM MDT SAT SEP 1 2007 MTZ132-133-020300- /O.EXP.KBYZ.FW.W.0013.000000T0000Z-070902T0200Z/ CUSTER COUNTY-SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 759 PM MDT SAT SEP 1 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR PORTIONS OF SOUTHEAST MONTANA AND NORTHWEST SOUTH DAKOTA... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...132...133. HUMIDITIES WILL CONTINUE TO RISE FOR THE REMAINDER OF THE EVENING. THEREFOR...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. A COOL FRONT WILL PUSH ACROSS THE AREA LATER THIS EVENING...WHICH WILL BRING A FEW HOURS OF GUSTY WINDS...BUT HUMIDITIES ARE EXPECTED TO BE FAIRLY HIGH BY THAT TIME. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Sep 1, 3:01 AM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 1, 3:01 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
301 AM MDT SAT SEP 1 2007
.SHORT TERM...VALID FOR TDY AND SUN...
MAIN ENERGY FROM SHORTWAVE IS NOW LIFTING NORTH OF NORTH CENTRAL
MONTANA. HOWEVER SOME SHOWERS AND EVEN A LIGHTNING STRIKE OR TWO
HAVE BEEN NOTED IN THE VICINITY OF WEST YELLOWSTONE. THIS IS ALONG
TAIL OF THIS WAVE THAT IS NOW ENTERING OUR WESTERN PARTS. SOME
WEAK ACTIVITY IS PROBABLY LIKELY OVER OUR HIGHER TERRAIN FOR THE
NEXT COUPLE HOURS...BUT WOULD EXPECT IT TO BE OVER BY 12Z AS
ENERGY CONTINUES TO WANE AND LIFT FROM OUR AREA. WILL KEEP US DRY
THIS MORNING WITH THE EXCEPTION OF OUR FAR NORTHEAST WHICH COULD
SEE A LINGERING SHOWER EARLY ON.
AFOREMENTIONED WAVE SEEMS TO HAVE A BIT MORE PUNCH THAN ANY OF
THE MODELS ARE SHOWING...SEE DARKENING ON WATER VAPOR IMAGERY NOW
APPROACHING CENTRAL MONTANA. AS THIS WAVE AND ASSOCIATED WEAK COOL
FRONT CROSS THE AREA THIS MORNING WILL SEE INCREASED MIXED WEST TO
NORTHWEST WINDS DEVELOP IN ITS WAKE...ESPECIALLY IN OUR EAST.
THINK THE MODELS MAY BE UNDERDOING THE AMOUNT OF DRYING/WIND WE
MAY RECEIVE BEHIND THE WAVE...SO WILL GO AHEAD AND HOIST A RED
FLAG WARNING FOR FIRE WEATHER ZONES 132 AND 133 FOR WINDS/
HUMIDITIES. WITH INCREASED DOWNSLOPE FLOW SHOULD SEE TEMPS BACK
INTO THE LOWER 90S DESPITE THE WEAK COOL ADVECTION...ALONG WITH
HUMIDITIES IN THE MID TO UPPER TEENS AND 15-25 MPH WINDS. WINDS
SHOULD ALSO BE ENHANCED BY WEAK PRESSURE RISE MAX AROUND 18Z.
WINDS DECREASE FAIRLY QUICKLY BY LATE AFTERNOON. WILL CARRY
HEADLINE THROUGH 02Z BUT WOULD EXPECT EVENT TO BE OVER BY THEN.
OTHERWISE OVERALL PATTERN IS A VERY WARM AND MOSTLY DRY ONE
THROUGH THE WEEKEND. EMBEDDED WEAK SHORTWAVES WILL TRAVERSE THE
FLATTENED FLOW...WHICH DOES NOT APPEAR TO FLATTEN ENOUGH TO REMOVE
COMPLETELY THE RELATIVELY HIGH MID LEVEL MOISTURE ACROSS THE
REGION. PRECIPITABLE WATERS ACROSS THE NORTHERN GREAT BASIN AT 00Z
WERE MUCH ABOVE NORMAL AT 0.6-1.00 INCHES. SO...A FEW AFTERNOON
AND EVENING BENIGN THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER
TERRAIN AND NEARBY PLAINS EACH OF THE NEXT TWO DAYS. EASTERN PARTS
SHOULD BE DRY TODAY WITH SOME STABILIZING BEHIND THE WAVE...BUT
WILL KEEP ISOLD POPS EAST AND SOUTHEAST SUNDAY AS TIMING OF
ANOTHER SHORTWAVE SEEMS TO SUPPORT THIS.
JKL
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
SAME STORY FOR THE EXTENDED THIS MORNING AS THE PAST FEW DAYS.
MONDAY WILL REMAIN UNDER THE INFLUENCE OF RIDGE OF HIGH PRESSURE
KEEPING TEMPERATURES WELL ABOVE NORMAL. PACIFIC NORTHWEST
TROUGH/COLD FRONT APPROACH THE AREA ON TUESDAY...BUT TEMPERATURES
WILL STILL BE VERY WARM. MODELS IN GOOD AGREEMENT BRINGING THE
COLD FRONT THROUGH THE AREA ON TUESDAY AFTERNOON/EVENING. FIRE
WEATHER CONCERNS WILL NEED TO BE MONITORED AS WINDS WILL BE GUSTY
AS THE FRONT APPROACHES AND RELATIVE HUMIDITIES FALL INTO THE MID
TEENS AND LOW TWENTIES. MOISTURE WILL BE ABUNDANT BEHIND THE
FRONT WITH MONSOONAL MOISTURE AS WELL AS PACIFIC MOISTURE SURGING
NORTHWARD AS TROUGH MOVES INTO CENTRAL MONTANA. RAIN WILL BE
LIKELY STARTING IN THE WESTERN ZONES TUESDAY AFTERNOON AND MOVING
ACROSS THE ENTIRE FORECAST AREA TUESDAY NIGHT AND ALL DAY
WEDNESDAY. INCREASED POPS INTO THE 30S AND 40S ACROSS THE AREA
AND WOULD NOT BE SURPRISED IF THEY NEED TO BE INCREASED AGAIN IN
THE NEXT DAY OR TWO. MODELS DO HAVE SOME INCONSISTENCIES
CONCERNING SPEED AT WHICH THE TROUGH WILL EXIT THE AREA. GFS IS
SLOWER SOLUTION WITH TROUGH EXITING INTO THE DAKOTAS THURSDAY
NIGHT. THE ECMWF IS FASTER WITH THE TROUGH INTO THE DAKOTAS BY
THURSDAY MORNING. THE ECMWF ALSO SHOWS A SLIGHTLY WEAKER SYSTEM.
EITHER WAY...SYSTEM SHOULD BRING SOME MUCH NEEDED RAIN AND COOLER
TEMPERATURES TO THE AREA THROUGH THURSDAY. NO MAJOR ADJUSTMENT
MADE TO TEMPERATURES.
BEYOND WEDNESDAY...JUST BELOW TO NEAR NORMAL TEMPERATURES AND A
SLIGHT CHANCE FOR PRECIPITATION LINGERS ON THURSDAY. ZONAL FLOW
RETURNS FOR FRIDAY AND SATURDAY LOWERING CHANCES FOR
PRECIPITATION AND WARMING TEMPERATURES BACK UP INTO THE LOW 80S.
STOPPKOTTE
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE ARE TONIGHT WITH PARTLY
CLOUDY SKIES. ISOLATED THUNDERSHOWERS WILL BE POSSIBLE MAINLY OVER
THE SOUTHWEST MOUNTAINS. GUSTY WINDS WILL ALSO BE POSSIBLE NEAR
KLVM. OTHERWISE...DRY CONDITIONS WILL PREVAIL UNTIL ANOTHER CHANCE
FOR THUNDERSTORMS IN THE AFTERNOON OVER THE MOUNTAINS. STOPPKOTTE
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 092 060/094 062/095 060/092 052/074 051/078 051/079
0/B 01/B 11/U 12/T 43/T 32/T 21/B
LVM 088 054/091 052/092 052/088 046/071 043/076 046/078
2/T 22/T 22/T 23/T 43/T 32/T 22/T
HDN 096 058/098 058/099 059/097 052/077 048/080 051/081
0/U 01/B 11/U 12/T 43/T 32/T 21/B
MLS 094 063/096 063/098 060/096 053/078 053/078 052/079
1/U 01/B 11/U 12/T 33/T 32/T 21/B
4BQ 093 060/095 062/098 061/096 054/078 051/078 051/079
1/B 02/T 22/T 22/T 33/T 32/T 21/B
BHK 092 058/093 060/095 060/092 054/075 048/074 049/076
2/T 02/T 21/U 12/T 33/T 32/T 21/B
SHR 091 056/095 056/096 057/094 051/075 047/075 047/077
0/B 02/T 22/T 22/T 33/T 32/T 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR ZONES 32-33-37.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Aug 31, 4:37 AM MDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 437 AM MDT FRI AUG 31 2007 MTZ028>042-056>058-063>068-WYZ098-099-011045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 437 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.